MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL11145
Medical Device Problem Code Failure to Select Signal (1582)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A field service technician at the user facility replaced the foot pedal.The foot pedal was sent to the depot for evaluation.Manufacturing and sterilization records were reviewed and found to be acceptable.Investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility that the foot control did not reflux when commanded and caused constant irrigation which did not switch off.The capsule tore causing an anterior vitrectomy to be performed.The surgery was completed, and the patient is fine.
 
Additional Manufacturer Narrative
Correction to h4 from: 08-feb-2017 to: 19-sep-2017.
 
Additional Manufacturer Narrative
Depot evaluation reported that the issue was not duplicated during comprehensive functional testing in both wired and wireless modes.The unit met all operational requirements.Although physical damage (cracked laser shroud and center pedal) was observed, it did not affect functionality during evaluation.No systemic failure was identified.The foot control is a high-use, floor-based accessory that is routinely subjected to movement, handling, and environmental exposure during normal operation.This use profile inherently increases the likelihood of wear-related or handling-related complaints.The primary complaint drivers observed include foot pedal functionality concerns, physical damage, and error messages, which are consistent with the intended use environment of a mobile accessory.The lot history, trend analysis, risk analysis, and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.No systemic failure mode or adverse trend has been identified.The product will continue to be monitored.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
st. louis, MO 63122
6362263089
MDR Report Key24188986
Report Number0001920664-2026-00001
Device Sequence Number15846741
Product Code HQC
UDI-Device Identifier00757770524495
UDI-Public(01)00757770524495(11)170919
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL11145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/10/2026
03/18/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/09/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL2394 EFC00115.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown